Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 36, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 4, 2012, 3:25 AM HST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 3:25 AM HST (13:25 UTC)
- Expired
- Aug 5, 2012, 3:21 PM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
886 WHHW70 PHFO 041325 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SAT AUG 4 2012 PHZ119>121-123-124-050230- /O.NEW.PHFO.SC.Y.0036.120804T1325Z-120806T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 325 AM HST SAT AUG 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
161 WHHW70 PHFO 050122 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST SAT AUG 4 2012 PHZ119>121-123-124-051430- /O.CON.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 322 PM HST SAT AUG 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
908 WHHW70 PHFO 050732 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 932 PM HST SAT AUG 4 2012 PHZ119>121-123-124-052045- /O.CON.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 932 PM HST SAT AUG 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
288 WHHW70 PHFO 051330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN AUG 5 2012 PHZ119>121-123-124-060230- /O.CON.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
377 WHHW70 PHFO 060121 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 PM HST SUN AUG 5 2012 PHZ119>121-123-124-060230- /O.CAN.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 321 PM HST SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 8:30 PM HST, 6 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 8:30 PM HST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI AUG 3 2012 .SYNOPSIS... MODERATE TRADE WINDS WILL PERSIST THROUGH THE FORECAST PERIOD...THANKS TO A RIDGE OF HIGH PRESSURE ANCHORED TO OUR NORTH. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH ONLY LIGHT TOTAL RAINFALL AMOUNTS EXPECTED. && .DISCUSSION... A PERSISTENT UPPER TROUGH WITH AN AXIS EXTENDING THROUGH 40N140W AND 31N170W CONTINUES TO PUT A DAMPER ON THE SURFACE RIDGE TO OUR NORTH...BUT THE PRESSURE GRADIENT BETWEEN THIS RIDGE AND EQUATORIAL LOW PRESSURE IS STILL STEEP ENOUGH TO SUPPORT MODERATE TRADE WINDS ACROSS LOCAL WATERS. MODELS SHOW THE SURFACE RIDGE AND UPPER TROUGH WILL BE AROUND THROUGH MOST IF NOT ALL OF THE FORECAST PERIOD. SINCE THE SURFACE RIDGE AXIS IS NORTH OF THE ISLANDS...ROUGHLY AROUND 40N...LOW LEVEL FLOW IS FROM EAST TO WEST ACROSS LOCAL WATERS. SATELLITE LOOP SHOWS MAINLY SCATTERED LOW CLOUDS UPWIND OF THE ISLANDS AS FAR EAST AT 145W...ALONG WITH A FEW SMALL AREAS OF BROKEN LOW CLOUDS. AFTERNOON SOUNDINGS SHOWED ENOUGH INSTABILITY AROUND LIHUE TO SUPPORT SHOWERS...BUT WITH SPARSE CLOUD COVER SHOWERS ARE FEW AND FAR BETWEEN THIS EVENING. THE HILO SOUNDING IS VERY STABLE...SHOWING A MERE 6 J/KG OF AVAILABLE CONVECTIVE ENERGY. WITH LITTLE PATTERN CHANGE SEEN IN THE MODELS...WE EXPECT DRIER THAN AVERAGE TRADE WIND WEATHER THROUGH MOST OF THE FORECAST PERIOD. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AREAS...EXCEPT FOR AN INCREASE IN BOTH ACROSS LEEWARD SLOPES OF THE BIG ISLAND EACH AFTERNOON AND EVENING. THE STATE WILL EXPERIENCE PERIODS OF HIGH CLOUDS THROUGH EARLY NEXT WEEK...MAINLY ACROSS THE NORTHERN ISLANDS. MODELS SHOW A SURFACE LOW DEVELOPING BENEATH THE ABOVE-MENTIONED UPPER LEVEL TROUGH SOMEWHERE BETWEEN MIDWAY AND LAYSAN ON SATURDAY OR SUNDAY. PORTIONS OF THE NORTHWEST HAWAIIAN ISLANDS WILL LIKELY EXPERIENCE THUNDERSTORMS AND GUSTY WINDS INTO MONDAY. THIS FEATURE WILL HAVE NO IMPACT HERE ON THE MAIN HAWAIIAN ISLANDS ASIDE FROM PERIODS OF HIGH CLOUDS FROM ABOUT SUNDAY THROUGH EARLY NEXT WEEK. && .MARINE... NO MARINE ADVISORIES ARE IN EFFECT...BUT BORDERLINE WINDS WILL PERSIST ACROSS THE TYPICALLY WINDY WATERS AND CHANNELS SURROUNDING THE BIG ISLAND AND MAUI THROUGH EARLY NEXT WEEK. ONLY SMALL SWELLS ARE IN STORE...INCLUDING SOME POSSIBLE ENERGY FROM THE WEST DURING THE FIRST PART OF NEXT WEEK. SEE THE COLLABORATIVE NEARSHORE SWELL AND WIND FORECAST FOR DETAILS. && .AVIATION... VFR CONDITIONS WILL DOMINATE MOST AREAS THROUGH THE NIGHT. && .FIRE WEATHER... THE KEETCH BYRAM DROUGHT INDEX...KBDI...MEASURED AT HONOLULU WILL TOP THE CRITICAL 600 MARK THIS WEEKEND. THIS INDEX IS CRUCIAL FOR FIRE WEATHER WATCH AND RED FLAG WARNING DECISION MAKING. HOWEVER...THE WINDY AND DRY CONDITIONS NEEDED FOR CRITICAL FIRE WEATHER CONDITIONS IS NOT ANTICIPATED THROUGH AT LEAST EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && POWELL
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.